Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 103, NWS Nashville, TN

August 31, 2021Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this river flood advisory at Aug 31, 2021, 12:25 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Aug 31, 2021, 12:25 PM CDT (17:25 UTC)
Expired
Sep 1, 2021, 7:00 AM CDT
In force
19 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Lawrence County, TN, Wayne County, TN

The radar

The Northeast Alabama radar (KHTX), 132 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal Creek near Iron City (IRCT1). The gauge peaked at 12.61 ft at Aug 31, 2021, 7:00 PM CDT.

actionminormoderate510152008/3109/0109/02
Action stage
10 ft
Minor stage
14 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03588500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

798 
WGUS84 KOHX 311725
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1225 PM CDT Tue Aug 31 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Shoal Creek Near Iron City affecting Wayne and Lawrence Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the advisory area, remain alert to possible flooding 
or the possibility of the advisory being upgraded to a warning.

Additional information is available at www.weather.gov.


TNC099-181-011200-
/O.NEW.KOHX.FL.Y.0103.210831T1725Z-210901T1200Z/
/IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1225 PM CDT Tue Aug 31 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Shoal Creek Near Iron City.
* From this afternoon to tomorrow morning.
* At 11:30 AM CDT Tuesday the stage was 10.0 feet and rising.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to rise to flood stage this 
  evening to a crest of 14.0 feet. It will then fall below flood 
  stage this evening and below action stage by tomorrow morning.
* Impact...At 14.0 feet, Flooding of low lying areas along Shoal 
  Creek begins.


&&

LAT...LON 3516 8747 3510 8741 3500 8756 3486 8754
      3485 8760 3500 8763

$$

Barnwell
1 follow-up statement
417 
WGUS84 KOHX 011156
FLSOHX

Flood Advisory
National Weather Service Nashville TN
656 AM CDT Wed Sep 1 2021

...The Flood Advisory is cancelled for the following rivers in 
Alabama...Tennessee...

  Shoal Creek Near Iron City affecting Lauderdale and Lawrence 
  Counties.

ALC077-TNC099-011300-
/O.CAN.KOHX.FL.Y.0103.000000T0000Z-210901T1156Z/
/IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
656 AM CDT Wed Sep 1 2021

...The Flood Advisory for the Shoal Creek Near Iron City has been 
cancelled...

The Flood Advisory is cancelled for
  the Shoal Creek Near Iron City.
* At 5:30 AM CDT Wednesday the stage was 7.4 feet and falling.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to continue falling.


&&

LAT...LON 3516 8747 3510 8741 3500 8756 3486 8754
      3485 8760 3500 8763

$$

07

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Aug 31, 12:05 PM CDT, 20 minutes earlier.

Area forecast discussion, Aug 31, 12:05 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1205 PM CDT Tue Aug 31 2021

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

TD Ida looks as though she is centered over southwestern middle
TN. Much of the mid state is still covered with light rain with a
few pockets of heavier rain in our northwest. Current temps are on
the cool side and are generally in the lower 70s. Current fcst
appears to be on track. The gradual wind shift in response to Ida
looks to be handled well in the grids. No changes for now.

&&

.AVIATION...
18Z TAF DISCUSSION.

TD Ida continues to march northeastward across the mid state early
this afternoon. Light to moderate rainfall continues to cover much
of the area. The precip will end very slowly from southwest to
northeast through the taf period. There will be a weak impulse in
the northwesterly flow that could spread a few showers near CKV
aft 12Z, and toward the end of the taf period. Otw, look for ifr
cigs to prevail through most of the next 24 hrs, improving some by
midday Wednesday.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......21
AVIATION........21
Hazardous weather outlook, Aug 31, 5:28 AM CDT, 6 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
528 AM CDT Tue Aug 31 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-011000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
528 AM CDT Tue Aug 31 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Tropical Depression Ida will move across mid state region today
through evening hours tonight. Additional rainfall amounts of
two to four inches, with locally higher amounts possible, are
expected. Flash flooding could be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed for rainfall reports.
Please relay any information about measured rainfall amounts
to the NWS while following all local, state, and CDC guidelines.

JB Wright

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 7:03 PM CDTAreal Flood AdvisoryOHXCumberland57 min
Aug 31, 2:37 AM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Lewis, Wayne3 hr
Aug 31, 4:40 AM CDTAreal Flood AdvisoryOHXGiles, Lewis, Marshall, Maury, Williamson3 hr
Aug 31, 4:49 AM CDTAreal Flood AdvisoryOHXDavidson, Williamson3 hr
Aug 31, 4:53 AM CDTAreal Flood AdvisoryOHXDavidson3 hr
Aug 31, 6:58 AM CDTAreal Flood AdvisoryOHXDickson, Montgomery3 hr
Aug 31, 8:38 AM CDTAreal Flood AdvisoryOHXCheatham, Montgomery, Robertson3 hr
Aug 31, 11:27 AM CDTRiver Flood AdvisoryOHXGiles38 hr
Aug 31, 1:41 PM CDTAreal Flood AdvisoryOHXRutherford79 min
Aug 31, 2:43 PM CDTAreal Flood AdvisoryOHXCannon, DeKalb, Smith, Wilson77 min
Aug 31, 4:01 PM CDTAreal Flood AdvisoryOHXRutherford59 min
Aug 31, 5:06 PM CDTAreal Flood AdvisoryOHXDeKalb54 min

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.